Hail, Osage
- When
- April 25, 8:07 AM CST
- Where
- Osage County, 3 mi W of Burbank
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.700, -96.774
A strong storm system translated into eastern Oklahoma on the 25th. Some breaks in the cloud cover during the afternoon allowed the air mass over northeastern Oklahoma to become slightly unstable given the cold air aloft associated with the passing system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A strong storm system translated into eastern Oklahoma on the 25th. Some breaks in the cloud cover during the afternoon allowed the air mass over northeastern Oklahoma to become slightly unstable given the cold air aloft associated with the passing system. Thunderstorms developed in the unstable air and the stronger storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 25, 2:14 AM CST, 5 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 314 AM CDT WED APR 25 2007 .DISCUSSION... ANOTHER CHANCE FOR SEVERE WEATHER WILL BE UPON THE REGION THIS MORNING AS THE COLD CORE OF THE APPROACHING UPPER LOW MOVES DIRECTLY OVER EASTERN OKLAHOMA. IN CONJUNCTION WITH THE UPPER LOW... A WELL DEFINED SURFACE CIRCULATION IS PROGGED TO TRAVERSE NORTHEAST OKLAHOMA SOMEWHERE BETWEEN TULSA AND THE KANSAS BORDER BETWEEN 12Z AND 18Z. A MOIST AND UNSTABLE AIR MASS CONTINUES TO RESIDE ACROSS NORTHEAST OKLAHOMA AT THIS TIME. AS THE COLD CORE MOVES ACROSS... LAPSE RATES WILL DRAMATICALLY INCREASE AS WELL. ADDING TO THE MIX WILL BE THE DRY LINE/COLD FRONT TRAILING FROM THE SURFACE LOW WHICH WILL TRAVERSE THE FORECAST AREA DURING THE DAY... NOT TO MENTION NUMEROUS OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. AS OF YET... NO NEW CONVECTION HAS INITIATED BUT IS EXPECTED TO WITHIN THE NEXT FEW HOURS. IT COULD BE ANOTHER VERY ACTIVE DAY ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. WITH THE COLD AIR ALOFT... HAIL AND WIND WOULD BE THE PRIMARY THREATS. HOWEVER... WITH THE SURFACE LOW CIRCULATION ADDED TO THE MIX... A TORNADO OR TWO WOULD NOT BE OUT OF THE REALM OF POSSIBILITY. CONDITIONS WILL FINALLY CALM DOWN THIS EVENING AS THE SYSTEM EXITS THE REGION. THURSDAY IS EXPECTED TO BE A MILD AND TRANQUIL DAY. VARIOUS MODELS CONTINUE TO PROG AN UPPER TROUGH TO TRAVERSE THE SOUTHERN PLAINS FRIDAY INTO SATURDAY. HAVE THEREFORE KEPT POPS FOR THAT TIME-FRAME. PARAMETERS FOR SEVERE WEATHER WILL BE LACKING AND HAVE ONLY A MENTION OF SHOWERS WITH ISOLATED THUNDER IN THE FORECAST. BEYOND SATURDAY IT APPEARS THAT WARM WEATHER WILL RETURN TO THE REGION... WITH TEMPERATURES RUNNING SLIGHTLY ABOVE SEASONAL NORMALS. DRY CONDITIONS SHOULD PREVAIL INTO AT LEAST THE MIDDLE OF NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 50 65 49 / 60 30 10 0 FSM 74 53 66 51 / 40 30 10 10 MLC 71 49 66 48 / 30 10 0 0 BVO 67 49 64 41 / 70 40 20 0 FYV 70 49 62 44 / 50 40 20 10 BYV 70 51 60 48 / 60 40 20 10 MKO 69 49 65 49 / 50 30 10 0 MIO 71 49 62 46 / 60 50 20 10 F10 68 50 66 50 / 40 20 10 0 HHW 76 51 70 52 / 30 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....06
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED APR 25 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT WED APR 25 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA.
ONSET...AFTER 2 PM.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...MID TO LATE MORNING NORTHEAST OKLAHOMA...AFTERNOON IN
SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
AN UPPER LOW OVER NORTHWEST OKLAHOMA EARLY THIS MORNING WILL TRACK
EAST INTO NORTHEAST OKLAHOMA THROUGH THIS EVENING. THE ASSOCIATED
SURFACE LOW WILL MOVE INTO NORTHEAST OKLAHOMA BY EARLY
AFTERNOON...WITH A COLD FRONT PUSHING INTO WESTERN ARKANSAS BY LATE
AFTERNOON.
THUNDERSTORMS MAY DEVELOP THIS MORNING ACROSS PARTS OF CENTRAL
OKLAHOMA...IN ASSOCIATION WITH THE COLD MID-LEVEL TEMPERATURES AND
RESULTANT STEEPENING LAPSE RATES. THIS AREA OF INSTABILITY WILL MOVE
ACROSS NORTHEAST OKLAHOMA LATER THIS MORNING...ALONG WITH THE
POSSIBLITY OF SCATTERED SEVERE THUNDERSTORMS. THE THREAT OF SEVERE
WEATHER SHOULD EXTEND INTO THE AFTERNOON AS THE SLOW MOVING UPPER
LOW EVENTUALLY MOVES ACROSS NORTHEAST OKLAHOMA. WHILE LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREAT...THERE EXISTS THE SMALL
POSSIBILITY OF AN ISOLATED TORNADO OR COLD AIR FUNNEL ACROSS PARTS
OF NORTHEAST OKLAHOMA...BENEATH THE COLD POOL ALOFT.
ADDITIONAL THUNDERSTORMS...A FEW POSSIBLY SEVERE...MAY DEVELOP NEAR
THE COLD FRONT ACROSS SOUTHEASTERN OKLAHOMA AND WESTERN ARKANSAS BY
EARLY AFTERNOON.
THE OVERALL SEVERE WEATHER THREAT SHOULD DIMINISH LATER THIS EVENING
AS THE UPPER LOW MOVES EAST.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
AN UPPER SYSTEM IN THE NORTHWESTERLY FLOW ALOFT WILL BRING A CHANCE
OF THUNDERSTORMS FOR FRIDAY INTO EARLY SATURDAY. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 AM CDT WED APR 25 2007
OKZ054-059-251345-
OSAGE OK-PAWNEE OK-
818 AM CDT WED APR 25 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE AND NORTHWESTERN PAWNEE
AT 818 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20
MILES SOUTHWEST OF APPERSON...MOVING NORTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...APPERSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The Vance AFB radar (KVNX), 121 km away, was scanning. The volume nearest the first event began at 14:07 UTC.
4 hail. Local standard time, as filed.
Nickel size hail fell 2 miles west of Bartlesville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26810, 26811, 26812, 26813.